Alert archive / Colorado / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 17, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at May 22, 2008, 2:34 PM MDT for Logan County, Sedgwick County, Colorado. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2008, 2:34 PM MDT (20:34 UTC)
- Expired
- May 22, 2008, 3:00 PM MDT
- In force
- 26 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
Counties Logan County, CO, Sedgwick County, CO
The radar
The Goodland radar (KGLD), 182 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 11:25 AM MDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 392 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1287 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- -103 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 222034 SVRBOU COC075-115-222100- /O.NEW.KBOU.SV.W.0017.080522T2034Z-080522T2100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 234 PM MDT THU MAY 22 2008 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN SEDGWICK COUNTY IN NORTHEAST COLORADO NORTHEASTERN LOGAN COUNTY IN NORTHEAST COLORADO * UNTIL 300 PM MDT * AT 234 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MARKS BUTTE...OR 18 MILES SOUTHWEST OF JULESBURG...MOVING NORTHWEST AT 21 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TWIN BUTTES...SEDGWICK...MARKS BUTTE AND CROOK. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT THURSDAY EVENING FOR NORTHEASTERN COLORADO. LAT...LON 4075 10239 4075 10267 4100 10306 4100 10251 TIME...MOT...LOC 2034Z 127DEG 18KT 4081 10253 $$ BARJENBRUCH
1 follow-up statement
000 WWUS55 KBOU 222100 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 300 PM MDT THU MAY 22 2008 COC075-115-222110- /O.EXP.KBOU.SV.W.0017.000000T0000Z-080522T2100Z/ SEDGWICK CO-LOGAN CO- 300 PM MDT THU MAY 22 2008 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LOGAN AND WESTERN SEDGWICK COUNTIES HAS EXPIRED... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE AREA. LAT...LON 4075 10239 4075 10267 4100 10306 4100 10251 TIME...MOT...LOC 2034Z 127DEG 18KT 4081 10253 $$ BARJENBRUCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:06 AM MDT, 11 hours 28 minutes earlier.
Area forecast discussion, May 22, 3:06 AM MDT, 11 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 306 AM MDT THU MAY 22 2008 .SHORT TERM...COMPLICATED FCST TODAY THRU THE EARLY EVENING HOURS AS STG LATE SPRING STORM SYSTEM REMAINS OVER UTAH. THE BIGGEST QUESTION FOR TODAY IS EXACTLY WHERE A SFC LOW WILL DEVELOP AND WHERE FNTL BNDRY ENDS UP BY AFTN. BOTH NAM AND GFS SHOWED THIS LOW DEVELOPING EAST OF DENVER TODAY HOWEVER BOTH RUC13 AND RUC20 HAS THIS LOW FURTHER WEST OVER THE HIGHER TERRAIN. IF THE RUCS ARE RIGHT THEN LOW LEVEL FLOW ACROSS MOST OF NERN CO WILL BE MORE ELY THRU THE AFTN HOURS WITH FNTL BNDRY POSSIBLY STALLING OUT OVER THE PALMER DIVIDE. THUS WOULD LEAD TO A COOL AND MOIST AIRMASS ACROSS THE PLAINS WITH A LOW CLOUDY DECK MUCH OF THE DAY WITH THE MOST UNTABLE AIRMASS OCCURRING FROM SOUHT OF A DENVER TO AKRON LINE. MEANWHILE BOTH NAM AND GFS SHOW DECENT QG ASCENT OVER THE AREA THRU THIS AFTN WITH FAVORABLE QG VERTICAL VELOCITIES LATER THIS MORNING INTO THE AFTN HOURS. AS A RESULT COULD SEE INCREASE IN SHOWERS/TSTMS BY LATE MORNING INTO THE EARLY AFTN HOURS. IF PCPN OCCURS THIS EARLY IN THE DAY THE THREAT FOR SEVERE WX WOULD PROBABLY BE REDUCED EXCEPT FOR POSSIBLY ALONG THE PALMER DIVIDE INTO LINCOLN COUNTY. TEMPS TODAY OVER NERN CO MAY STRUGGLE TO REACH 60 DEGREES IN SOME AREAS IF RUC MODEL IS CORRECT WHICH IS SUPPORTED BY NAM BUFFER DATA AS WELL. THUS MY HIGHS MAY STILL END UP BEING TO WARM AFTER ADJUSTING VALUES DOWNWARD. IN THE MTNS THE MID LEVEL FLOW WILL BE SELY WHICH IS NOT A FAVORED DIRECTION FOR PCPN EXCEPT OVER PARTS OF ZONE 34. HOWEVER WITH ADUNDANT MOISTURE...DECENT LAPSE RATES AND ABUNDANT MOISTURE SHOULD STILL SEE SCT SHOWERS AND A FEW TSTMS. WET BULB ZERO LEVEL ARE AROUND 10000 FEET SO EXPECT SOME SNOW OVER THE HIGHER PASSES. BY TONIGHT QG DESCENT ALONG WITH A SUBSTANTIAL DECREASE IN QG VERTICAL VELOCITIES ARE SHOWN OVER NERN CO AFT 03Z SO IT APPEARS BEST CHC FOR PCPN WILL BE IN THE EARLY EVENING HOURS. IN THE MTNS ONCE AGAIN MAY CONTINUE TO SEE SOME SCT PCPN OVERNIGHT WITH THE SNOW LEVELS LOWERING POSSIBLY TO AROUND 9000 FEET. ON THURSDAY...A STG SLY FLOW WL CONTINUE OVER NERN CO AS THE UPPER LOW SPINS OVER UTAH. A DRIER AMS IS PROGGED TO DVLP OVER THE SRN HALF OF THE CWFA BY THURSDAY AFTN WITH DRY LINE PUSHING THE THETA-E MSTR FURTHER N. GRIDS ALREADY FAVOR HIGHER POPS ALONG THE NRN BORDER SO ONLY MINOR ADJUSTMENTS EXPECTED. AMS WL BE COOLER WITH SOME LINGERING SHOWERS IN THE MRNG. BEST POTENTIAL FOR SVR THUNDERSTORMS WL BE OVER THE NERN CORNER OF THE STATE THU AFTN. STG SE WINDS OVER THE PLAINS THROUGH MUCH OF THE DAY. WL MENTION GUSTS TO 50 MPH BUT HOLD OFF ON ANY HIGHLIGHTS AT THIS TIME. .LONG TERM...NOT MUCH TO CHANGE IN THE FORECAST PACKAGE THIS TIME AROUND. THE UPPER AIR PATTERN OVER THE WESTERN U.S. IS GOING TO GRADUALLY CHANGE OVER THE WEEKEND AFTER THE LARGE UPPER LOW MEANDERS OVER THE SOUTHWEST U.S. THE REST OF THIS WEEK. BY EARLY NEXT WEEK THE MODELS INDICATE THAT THE UPPER LOW WILL HAVE WEAKENED/OPENED UP AND BEGUN SHEARING OUT WITH COLORADO COMING UNDER INCREASING SOUTHWESTERLY FLOW ALOFT. IN THE MEANTIME...IT APPEARS THAT FRIDAY COULD POSSIBLY BE A THIRD ROUND OF WHAT WE SAW LAST EVENING. WITH THE STATE UNDER SLIGHTLY DIFFLUENT MERIDIONAL FLOW ALOFT AND A SURFACE LOW LINGERING SOMEWHERE OVER EASTERN COLORADO OR EASTERN WYOMING...IT IS POSSIBLE THAT WE MAY STILL BE ADVECTING GULF MOISTURE INTO THE REGION THROUGH FRIDAY AFTERNOON AND EVENING. ALL OF THE MODELS WANT TO MOVE THE SURFACE LOW NORTHWARD OVER TIME...BUT WITH THE LARGE UPPER LOW BEING VERTICALLY STACKED AND NEARLY BAROTROPIC...IT IS DIFFICULT TO SEE WHY THERE WOULD BE MUCH NORTHWARD MOVEMENT OF THE LOW. LEE TROFFING IN THE SOUTHEAST QUADRANT OF THE SYSTEM COULD ACTUALLY BE ENOUGH TO KEEP THE LOW CLOSER TO SOUTHEAST COLORADO OR NORTHEAST NEW MEXICO THROUGH THE END OF THE WEEK. THE POSITION OF THE SURFACE LOW IS GOING TO BE CRITICAL IN DETERMINING WHERE THE HEAVIEST WEATHER IS GOING TO BE. FOR NOW WILL GO ALONG WITH PRIOR THINKING THAT THE SURFACE LOW WILL MIGRATE FAR ENOUGH NORTH THAT LOWER CHANCES OF PRECIPITATION ARE IN ORDER FOR OUR FORECAST AREA. THIS BLENDS WELL WITH WHAT THE OTHER OFFICES ARE FORECASTING. THE OTHER ITEM IN THE FORECAST PACKAGE IS THE APPEARANCE THAT THE FIRST HALF OF NEXT WEEK COULD BE EVEN MORE ACTIVE THAN THE CURRENT SITUATION. AT THAT TIME...THE STATE WILL BE UNDER MODERATE TO STRONG SOUTHWESTERLY FLOW ALOFT WHILE THE ECMWF SHOWS A CANADIAN SURFACE HIGH DROPPING OVER THE NORTHERN PLAINS. UPSLOPE EASTERLIES BEHIND THE CANADIAN FRONT COULD CONTINUE ACROSS NORTHEAST COLORADO FROM MONDAY THROUGH AT LEAST WEDNESDAY. THE GRIDS PRESENTLY HAVE 20 PERCENT POPS IN FOR THOSE DAYS WHICH IS SUFFICIENT FOR NOW. && .AVIATION...IFR CONDITIONS POSSIBLE EARLY THIS MORNING THEN BECOMING BECOME MVFR BY 16Z OR 17Z. SCATTERED SHOWERS AND TSTMS MAY DEVELOP BY 18Z AND CONTINUE THRU 21Z OR SO WITH BRIEF HEAVY RAIN...GUSTY WINDS AND SMALL HAIL POSSIBLE. PCPN CHANCES MAY DIMINISH BY EARLY EVENING. WINDS TODAY MAY STAY ESE THIS MORNING AND THEN SHIFT MORE NELY BY MIDDAY BEFORE BECOMING SWLY BY LATE AFTN AS CONVECTION MOVES EAST OF THE AREA. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && RPK/KDRBY
Hazardous weather outlook, May 22, 10:59 AM MDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE DENVER CO 1059 AM MDT THU MAY 22 2008 COZ030>051-231200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1059 AM MDT THU MAY 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS THE FRONT RANGE FOOTHILLS...URBAN CORRIDOR AND NORTHEAST PLAINS THIS AFTERNOON. A FEW OF THE STORMS MAY BECOME SEVERE ESPECIALLY EAST OF A FORT MORGAN TO BYERS TO LIMON LINE AND MAY PRODUCE VERY LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES. ELSEWHERE ISOLATED SEVERE STORMS ARE POSSIBLE OVER THE REST OF NORTHEAST COLORADO AND MAY PRODUCE HAIL TO ONE INCH IN DIAMETER ALONG WITH DAMAGING WINDS. ALSO SOME VERY HEAVY RAIN MAY OCCUR WITH THE STORMS. IN ADDITION SOUTHEAST WINDS OF 20 TO 35 MPH WITH SOME GUSTS TO 45 MPH WILL OCCUR OVER THE NORTHEAST PLAINS THROUGH THE AFTERNOON. IN THE MOUNTAINS EXPECT SCATTERED SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS AND SMALL HAIL. THE SNOW LEVEL WILL BE AROUND 10000 FEET WITH A FEW INCHES OF SNOW POSSIBLE OVER THE HIGHER PASSES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A SLIGHT CHANCE OF LATE AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE ENTIRE AREA FRIDAY THROUGH SUNDAY. A FEW THUNDERSTORMS ON THE NORTHEAST PLAINS MAY BECOME SEVERE. ALTHOUGH IT IS DIFFICULT TO TELL HOW WIDESPREAD THUNDERSTORM ACTIVITY WILL BE ON ANY PARTICULAR DAY...AREAS TO THE NORTH AND EAST OF A GREELEY TO LIMON LINE WILL HAVE THE BETTER CHANCES OF SEEING THUNDERSTORM ACTIVITY ON FRIDAY THROUGH SUNDAY. EARLY NEXT WEEK...THE SURFACE PRESSURE PATTERNS WILL CHANGE AND THUNDERSTORM ACTIVITY MAY BECOME MORE CONCENTRATED ALONG THE FRONT RANGE FOOTHILLS AND URBAN CORRIDOR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 1 PM OVER PORTIONS OF NORTHEAST COLORADO. COOPER/MEIER
In the hours before
Local storm report, May 22, 12:45 PM MDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
1245 PM MDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1232 PM TORNADO 4 SW DACONO 40.03N 105.00W
05/22/2008 WELD CO EMERGENCY MNGR
1230 PM HAIL SE LONGMONT 40.17N 105.11W
05/22/2008 M1.50 INCH BOULDER CO NWS EMPLOYEE
1230 PM TSTM WND GST 6 SE WELLINGTON 40.64N 104.92W
05/22/2008 M65.00 MPH WELD CO TRAINED SPOTTER
WIND 04050G65 AND SHIFTED IMMEDIATELY TO 14045G60 WITH
1/2 INCH HAIL
1223 PM TORNADO 4 W DACONO 40.08N 105.02W
05/22/2008 WELD CO LAW ENFORCEMENT
1220 PM HAIL LONGMONT 40.17N 105.11W
05/22/2008 M1.00 INCH BOULDER CO NWS EMPLOYEE
1203 PM HAIL 2 ENE FORT COLLINS 40.57N 105.04W
05/22/2008 M1.00 INCH LARIMER CO TRAINED SPOTTER
1202 PM TORNADO 8 W GREELEY 40.42N 104.90W
05/22/2008 WELD CO TRAINED SPOTTER
DIRECT HIT ON STATE FARM BUILDING. CARS TOSSED OFF OF
ROAD. TREES DOWN. SWIFT COMPANY ROOF TORN OFF. TORNADO
3/4 TO 1 MILE WIDE
1156 AM HAIL WINDSOR 40.49N 104.91W
05/22/2008 M2.75 INCH WELD CO TRAINED SPOTTER
WEST WINDS TO 40 MPH
1154 AM HAIL WINDSOR 40.49N 104.91W
05/22/2008 M1.50 INCH WELD CO TRAINED SPOTTER
STORM MOVING N
1148 AM HAIL WINDSOR 40.49N 104.91W
05/22/2008 M1.00 INCH WELD CO TRAINED SPOTTER
1140 AM TORNADO 3 E MILLIKEN 40.32N 104.80W
05/22/2008 WELD CO TRAINED SPOTTER
EXTREMELY LARGE TORNADO
1132 AM TORNADO GILCREST 40.28N 104.78W
05/22/2008 WELD CO TRAINED SPOTTER
TORNADO IN TOWN
1130 AM HAIL 3 NNE DRAKE 40.47N 105.31W
05/22/2008 M1.75 INCH LARIMER CO TRAINED SPOTTER
0.73 INCH OF RAINFALL IN 30 MINUTES. SOME FLOODING
1127 AM TORNADO PLATTEVILLE 40.22N 104.82W
05/22/2008 WELD CO TRAINED SPOTTER
TORNADO 1/2 MILE WIDE
1126 AM TORNADO 2 NW MILTON RESERVOIR 40.26N 104.66W
05/22/2008 WELD CO TRAINED SPOTTER
TREE UPROOTED TORNADO MOVING ACROSS PASTURE
1119 AM HAIL 3 NNE PLATTEVILLE 40.26N 104.80W
05/22/2008 M1.00 INCH WELD CO TRAINED SPOTTER
GROUND COVERED WITH HAIL QUARTER SIZE AND SMALLER
&&
BENTONLocal storm report, May 22, 12:56 PM MDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
1256 PM MDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1251 PM HAIL LOVELAND 40.42N 105.07W
05/22/2008 M1.00 INCH LARIMER CO NWS EMPLOYEE
1232 PM TORNADO 4 SW DACONO 40.03N 105.00W
05/22/2008 WELD CO EMERGENCY MNGR
1230 PM HAIL SE LONGMONT 40.17N 105.11W
05/22/2008 M1.50 INCH BOULDER CO NWS EMPLOYEE
1230 PM TSTM WND GST 6 SE WELLINGTON 40.64N 104.92W
05/22/2008 M65.00 MPH WELD CO TRAINED SPOTTER
WIND 04050G65 AND SHIFTED IMMEDIATELY TO 14045G60 WITH
1/2 INCH HAIL
1228 PM HAIL N LONGMONT 40.17N 105.11W
05/22/2008 M1.25 INCH BOULDER CO TRAINED SPOTTER
MINOR DAMAGE REPORTED
1223 PM TORNADO 4 W DACONO 40.08N 105.02W
05/22/2008 WELD CO LAW ENFORCEMENT
1220 PM HAIL LONGMONT 40.17N 105.11W
05/22/2008 M1.00 INCH BOULDER CO NWS EMPLOYEE
1203 PM HAIL 2 ENE FORT COLLINS 40.57N 105.04W
05/22/2008 M1.00 INCH LARIMER CO TRAINED SPOTTER
1202 PM TORNADO 8 W GREELEY 40.42N 104.90W
05/22/2008 WELD CO TRAINED SPOTTER
DIRECT HIT ON STATE FARM BUILDING. CARS TOSSED OFF OF
ROAD. TREES DOWN. SWIFT COMPANY ROOF TORN OFF. TORNADO
3/4 TO 1 MILE WIDE
1156 AM HAIL WINDSOR 40.49N 104.91W
05/22/2008 M2.75 INCH WELD CO TRAINED SPOTTER
WEST WINDS TO 40 MPH
1154 AM HAIL WINDSOR 40.49N 104.91W
05/22/2008 M1.50 INCH WELD CO TRAINED SPOTTER
STORM MOVING N
1148 AM HAIL WINDSOR 40.49N 104.91W
05/22/2008 M1.00 INCH WELD CO TRAINED SPOTTER
1140 AM TORNADO 3 E MILLIKEN 40.32N 104.80W
05/22/2008 WELD CO TRAINED SPOTTER
EXTREMELY LARGE TORNADO
1132 AM TORNADO GILCREST 40.28N 104.78W
05/22/2008 WELD CO TRAINED SPOTTER
TORNADO IN TOWN
1130 AM HAIL 3 NNE DRAKE 40.47N 105.31W
05/22/2008 M1.75 INCH LARIMER CO TRAINED SPOTTER
0.73 INCH OF RAINFALL IN 30 MINUTES. SOME FLOODING
1127 AM TORNADO PLATTEVILLE 40.22N 104.82W
05/22/2008 WELD CO TRAINED SPOTTER
TORNADO 1/2 MILE WIDE
1126 AM TORNADO 2 NW MILTON RESERVOIR 40.26N 104.66W
05/22/2008 WELD CO TRAINED SPOTTER
TREE UPROOTED TORNADO MOVING ACROSS PASTURE
1119 AM HAIL 3 NNE PLATTEVILLE 40.26N 104.80W
05/22/2008 M1.00 INCH WELD CO TRAINED SPOTTER
GROUND COVERED WITH HAIL QUARTER SIZE AND SMALLER
&&
BENTONLocal storm report, May 22, 1:39 PM MDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
139 PM MDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0119 PM NON-TSTM WND GST CASTLE ROCK 39.38N 104.85W
05/22/2008 M50.00 MPH DOUGLAS CO AMATEUR RADIO
0119 PM HAIL 17 E BRUSH 40.26N 103.31W
05/22/2008 M0.75 INCH WASHINGTON CO TRAINED SPOTTER
1257 PM HAIL S FORT COLLINS 40.56N 105.07W
05/22/2008 M0.75 INCH LARIMER CO STORM CHASER
1251 PM HAIL LOVELAND 40.42N 105.07W
05/22/2008 M1.00 INCH LARIMER CO NWS EMPLOYEE
1245 PM HAIL 1 N BERTHOUD 40.32N 105.08W
05/22/2008 M0.88 INCH LARIMER CO TRAINED SPOTTER
1232 PM TORNADO 4 SW DACONO 40.03N 105.00W
05/22/2008 WELD CO EMERGENCY MNGR
1230 PM TSTM WND GST 6 SE WELLINGTON 40.64N 104.92W
05/22/2008 M65.00 MPH WELD CO TRAINED SPOTTER
WIND 04050G65 AND SHIFTED IMMEDIATELY TO 14045G60 WITH
1/2 INCH HAIL
1230 PM HAIL SE LONGMONT 40.17N 105.11W
05/22/2008 M1.50 INCH BOULDER CO NWS EMPLOYEE
1228 PM HAIL N LONGMONT 40.17N 105.11W
05/22/2008 M1.25 INCH BOULDER CO TRAINED SPOTTER
MINOR DAMAGE REPORTED
1223 PM TORNADO 4 W DACONO 40.08N 105.02W
05/22/2008 WELD CO LAW ENFORCEMENT
1220 PM HAIL LONGMONT 40.17N 105.11W
05/22/2008 M1.00 INCH BOULDER CO NWS EMPLOYEE
1203 PM HAIL 2 ENE FORT COLLINS 40.57N 105.04W
05/22/2008 M1.00 INCH LARIMER CO TRAINED SPOTTER
1202 PM TORNADO 8 W GREELEY 40.42N 104.90W
05/22/2008 WELD CO TRAINED SPOTTER
DIRECT HIT ON STATE FARM BUILDING. CARS TOSSED OFF OF
ROAD. TREES DOWN. SWIFT COMPANY ROOF TORN OFF. TORNADO
3/4 TO 1 MILE WIDE
1156 AM HAIL WINDSOR 40.49N 104.91W
05/22/2008 M2.75 INCH WELD CO TRAINED SPOTTER
WEST WINDS TO 40 MPH
1154 AM HAIL WINDSOR 40.49N 104.91W
05/22/2008 M1.50 INCH WELD CO TRAINED SPOTTER
STORM MOVING N
1148 AM HAIL WINDSOR 40.49N 104.91W
05/22/2008 M1.00 INCH WELD CO TRAINED SPOTTER
1140 AM TORNADO 3 E MILLIKEN 40.32N 104.80W
05/22/2008 WELD CO TRAINED SPOTTER
EXTREMELY LARGE TORNADO
1132 AM TORNADO GILCREST 40.28N 104.78W
05/22/2008 WELD CO TRAINED SPOTTER
TORNADO IN TOWN
1130 AM HAIL 3 NNE DRAKE 40.47N 105.31W
05/22/2008 M1.75 INCH LARIMER CO TRAINED SPOTTER
0.73 INCH OF RAINFALL IN 30 MINUTES. SOME FLOODING
1127 AM TORNADO PLATTEVILLE 40.22N 104.82W
05/22/2008 WELD CO TRAINED SPOTTER
TORNADO 1/2 MILE WIDE
1126 AM TORNADO 2 NW MILTON RESERVOIR 40.26N 104.66W
05/22/2008 WELD CO TRAINED SPOTTER
TREE UPROOTED TORNADO MOVING ACROSS PASTURE
1119 AM HAIL 3 NNE PLATTEVILLE 40.26N 104.80W
05/22/2008 M1.00 INCH WELD CO TRAINED SPOTTER
GROUND COVERED WITH HAIL QUARTER SIZE AND SMALLER
&&
BENTONLocal storm report, May 22, 1:46 PM MDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
146 PM MDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0119 PM NON-TSTM WND GST CASTLE ROCK 39.38N 104.85W
05/22/2008 M50.00 MPH DOUGLAS CO AMATEUR RADIO
0119 PM HAIL 17 E BRUSH 40.26N 103.31W
05/22/2008 M0.75 INCH WASHINGTON CO TRAINED SPOTTER
1257 PM HAIL S FORT COLLINS 40.56N 105.07W
05/22/2008 M0.75 INCH LARIMER CO STORM CHASER
1251 PM HAIL LOVELAND 40.42N 105.07W
05/22/2008 M1.00 INCH LARIMER CO NWS EMPLOYEE
1245 PM HAIL 1 N BERTHOUD 40.32N 105.08W
05/22/2008 M0.88 INCH LARIMER CO TRAINED SPOTTER
1232 PM TORNADO 4 SW DACONO 40.03N 105.00W
05/22/2008 WELD CO EMERGENCY MNGR
1230 PM TSTM WND GST 6 SE WELLINGTON 40.64N 104.92W
05/22/2008 M65.00 MPH WELD CO TRAINED SPOTTER
WIND 04050G65 AND SHIFTED IMMEDIATELY TO 14045G60 WITH
1/2 INCH HAIL
1230 PM HAIL SE LONGMONT 40.17N 105.11W
05/22/2008 M1.50 INCH BOULDER CO NWS EMPLOYEE
1228 PM HAIL N LONGMONT 40.17N 105.11W
05/22/2008 M1.25 INCH BOULDER CO TRAINED SPOTTER
MINOR DAMAGE REPORTED
1223 PM TORNADO 4 W DACONO 40.08N 105.02W
05/22/2008 WELD CO LAW ENFORCEMENT
1220 PM HAIL LONGMONT 40.17N 105.11W
05/22/2008 M1.00 INCH BOULDER CO NWS EMPLOYEE
1205 PM HAIL 2 NE LONGMONT 40.19N 105.09W
05/22/2008 M1.50 INCH BOULDER CO TRAINED SPOTTER
1203 PM HAIL 2 ENE FORT COLLINS 40.57N 105.04W
05/22/2008 M1.00 INCH LARIMER CO TRAINED SPOTTER
1202 PM TORNADO 8 W GREELEY 40.42N 104.90W
05/22/2008 WELD CO TRAINED SPOTTER
DIRECT HIT ON STATE FARM BUILDING. CARS TOSSED OFF OF
ROAD. TREES DOWN. SWIFT COMPANY ROOF TORN OFF. TORNADO
3/4 TO 1 MILE WIDE
1156 AM HAIL WINDSOR 40.49N 104.91W
05/22/2008 M2.75 INCH WELD CO TRAINED SPOTTER
WEST WINDS TO 40 MPH
1154 AM HAIL WINDSOR 40.49N 104.91W
05/22/2008 M1.50 INCH WELD CO TRAINED SPOTTER
STORM MOVING N
1148 AM HAIL WINDSOR 40.49N 104.91W
05/22/2008 M1.00 INCH WELD CO TRAINED SPOTTER
1147 AM HAIL 3 ENE FORT COLLINS 40.57N 105.02W
05/22/2008 M1.00 INCH LARIMER CO TRAINED SPOTTER
0.48 INCH PRECIPITATION
1140 AM TORNADO 3 E MILLIKEN 40.32N 104.80W
05/22/2008 WELD CO TRAINED SPOTTER
EXTREMELY LARGE TORNADO
1132 AM TORNADO GILCREST 40.28N 104.78W
05/22/2008 WELD CO TRAINED SPOTTER
TORNADO IN TOWN
1130 AM HAIL 3 NNE DRAKE 40.47N 105.31W
05/22/2008 M1.75 INCH LARIMER CO TRAINED SPOTTER
0.73 INCH OF RAINFALL IN 30 MINUTES. SOME FLOODING
1127 AM TORNADO PLATTEVILLE 40.22N 104.82W
05/22/2008 WELD CO TRAINED SPOTTER
TORNADO 1/2 MILE WIDE
1126 AM TORNADO 2 NW MILTON RESERVOIR 40.26N 104.66W
05/22/2008 WELD CO TRAINED SPOTTER
TREE UPROOTED TORNADO MOVING ACROSS PASTURE
1119 AM HAIL 3 NNE PLATTEVILLE 40.26N 104.80W
05/22/2008 M1.00 INCH WELD CO TRAINED SPOTTER
GROUND COVERED WITH HAIL QUARTER SIZE AND SMALLER
&&
BENTONLocal storm report, May 22, 1:57 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
157 PM MDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 PM HAIL 1 SW BERTHOUD 40.30N 105.09W
05/22/2008 M1.00 INCH LARIMER CO AMATEUR RADIO
0147 PM HAIL 1 NW WINDSOR 40.50N 104.92W
05/22/2008 M2.00 INCH WELD CO AMATEUR RADIO
0119 PM NON-TSTM WND GST CASTLE ROCK 39.38N 104.85W
05/22/2008 M50.00 MPH DOUGLAS CO AMATEUR RADIO
0119 PM HAIL 17 E BRUSH 40.26N 103.31W
05/22/2008 M0.75 INCH WASHINGTON CO TRAINED SPOTTER
1257 PM HAIL S FORT COLLINS 40.56N 105.07W
05/22/2008 M0.75 INCH LARIMER CO STORM CHASER
1251 PM HAIL LOVELAND 40.42N 105.07W
05/22/2008 M1.00 INCH LARIMER CO NWS EMPLOYEE
1245 PM HAIL 1 N BERTHOUD 40.32N 105.08W
05/22/2008 M0.88 INCH LARIMER CO TRAINED SPOTTER
1232 PM TORNADO 4 SW DACONO 40.03N 105.00W
05/22/2008 WELD CO EMERGENCY MNGR
1230 PM HAIL SE LONGMONT 40.17N 105.11W
05/22/2008 M1.50 INCH BOULDER CO NWS EMPLOYEE
1230 PM TSTM WND GST 6 SE WELLINGTON 40.64N 104.92W
05/22/2008 M65.00 MPH WELD CO TRAINED SPOTTER
WIND 04050G65 AND SHIFTED IMMEDIATELY TO 14045G60 WITH
1/2 INCH HAIL
1228 PM HAIL N LONGMONT 40.17N 105.11W
05/22/2008 M1.25 INCH BOULDER CO TRAINED SPOTTER
MINOR DAMAGE REPORTED
1223 PM TORNADO 4 W DACONO 40.08N 105.02W
05/22/2008 WELD CO LAW ENFORCEMENT
1220 PM HAIL LONGMONT 40.17N 105.11W
05/22/2008 M1.00 INCH BOULDER CO NWS EMPLOYEE
1205 PM HAIL 2 NE LONGMONT 40.19N 105.09W
05/22/2008 M1.50 INCH BOULDER CO TRAINED SPOTTER
1203 PM HAIL 2 ENE FORT COLLINS 40.57N 105.04W
05/22/2008 M1.00 INCH LARIMER CO TRAINED SPOTTER
1202 PM TORNADO 8 W GREELEY 40.42N 104.90W
05/22/2008 WELD CO TRAINED SPOTTER
DIRECT HIT ON STATE FARM BUILDING. CARS TOSSED OFF OF
ROAD. TREES DOWN. SWIFT COMPANY ROOF TORN OFF. TORNADO
3/4 TO 1 MILE WIDE
1156 AM HAIL WINDSOR 40.49N 104.91W
05/22/2008 M2.75 INCH WELD CO TRAINED SPOTTER
WEST WINDS TO 40 MPH
1154 AM HAIL WINDSOR 40.49N 104.91W
05/22/2008 M1.50 INCH WELD CO TRAINED SPOTTER
STORM MOVING N
1148 AM HAIL WINDSOR 40.49N 104.91W
05/22/2008 M1.00 INCH WELD CO TRAINED SPOTTER
1147 AM HAIL 3 ENE FORT COLLINS 40.57N 105.02W
05/22/2008 M1.00 INCH LARIMER CO TRAINED SPOTTER
0.48 INCH PRECIPITATION
1140 AM TORNADO 3 E MILLIKEN 40.32N 104.80W
05/22/2008 WELD CO TRAINED SPOTTER
EXTREMELY LARGE TORNADO
1132 AM TORNADO GILCREST 40.28N 104.78W
05/22/2008 WELD CO TRAINED SPOTTER
TORNADO IN TOWN
1130 AM HAIL 3 NNE DRAKE 40.47N 105.31W
05/22/2008 M1.75 INCH LARIMER CO TRAINED SPOTTER
0.73 INCH OF RAINFALL IN 30 MINUTES. SOME FLOODING
1127 AM TORNADO PLATTEVILLE 40.22N 104.82W
05/22/2008 WELD CO TRAINED SPOTTER
TORNADO 1/2 MILE WIDE
1126 AM TORNADO 2 NW MILTON RESERVOIR 40.26N 104.66W
05/22/2008 WELD CO TRAINED SPOTTER
TREE UPROOTED TORNADO MOVING ACROSS PASTURE
1119 AM HAIL 3 NNE PLATTEVILLE 40.26N 104.80W
05/22/2008 M1.00 INCH WELD CO TRAINED SPOTTER
GROUND COVERED WITH HAIL QUARTER SIZE AND SMALLER
&&
BENTONLocal storm report, May 22, 2:33 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
233 PM MDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 PM HAIL 1 SW BERTHOUD 40.30N 105.09W
05/22/2008 M1.00 INCH LARIMER CO AMATEUR RADIO
0147 PM HAIL 1 NW WINDSOR 40.50N 104.92W
05/22/2008 M2.00 INCH WELD CO AMATEUR RADIO
0119 PM NON-TSTM WND GST CASTLE ROCK 39.38N 104.85W
05/22/2008 M50.00 MPH DOUGLAS CO AMATEUR RADIO
0119 PM HAIL 17 E BRUSH 40.26N 103.31W
05/22/2008 M0.75 INCH WASHINGTON CO TRAINED SPOTTER
0115 PM TSTM WND DMG WELLINGTON 40.70N 105.00W
05/22/2008 LARIMER CO TRAINED SPOTTER
DAMAGE TO LOAFING SHED. ANMENOMETOR BROKE AT 87 MPH
1257 PM HAIL S FORT COLLINS 40.56N 105.07W
05/22/2008 M0.75 INCH LARIMER CO STORM CHASER
1251 PM HAIL LOVELAND 40.42N 105.07W
05/22/2008 M1.00 INCH LARIMER CO NWS EMPLOYEE
1245 PM HAIL 1 N BERTHOUD 40.32N 105.08W
05/22/2008 M0.88 INCH LARIMER CO TRAINED SPOTTER
1232 PM TORNADO 4 SW DACONO 40.03N 105.00W
05/22/2008 WELD CO EMERGENCY MNGR
1230 PM TSTM WND GST 6 SE WELLINGTON 40.64N 104.92W
05/22/2008 M65.00 MPH WELD CO TRAINED SPOTTER
WIND 04050G65 AND SHIFTED IMMEDIATELY TO 14045G60 WITH
1/2 INCH HAIL
1230 PM HAIL SE LONGMONT 40.17N 105.11W
05/22/2008 M1.50 INCH BOULDER CO NWS EMPLOYEE
1228 PM HAIL N LONGMONT 40.17N 105.11W
05/22/2008 M1.25 INCH BOULDER CO TRAINED SPOTTER
MINOR DAMAGE REPORTED
1223 PM TORNADO 4 W DACONO 40.08N 105.02W
05/22/2008 WELD CO LAW ENFORCEMENT
1220 PM HAIL LONGMONT 40.17N 105.11W
05/22/2008 M1.00 INCH BOULDER CO NWS EMPLOYEE
1205 PM HAIL 2 NE LONGMONT 40.19N 105.09W
05/22/2008 M1.50 INCH BOULDER CO TRAINED SPOTTER
1203 PM HAIL 2 ENE FORT COLLINS 40.57N 105.04W
05/22/2008 M1.00 INCH LARIMER CO TRAINED SPOTTER
1202 PM TORNADO 8 W GREELEY 40.42N 104.90W
05/22/2008 WELD CO TRAINED SPOTTER
DIRECT HIT ON STATE FARM BUILDING. CARS TOSSED OFF OF
ROAD. TREES DOWN. SWIFT COMPANY ROOF TORN OFF. TORNADO
3/4 TO 1 MILE WIDE
1157 AM TORNADO WINDSOR 40.49N 104.91W
05/22/2008 WELD CO BROADCAST MEDIA
1156 AM HAIL WINDSOR 40.49N 104.91W
05/22/2008 M2.75 INCH WELD CO TRAINED SPOTTER
WEST WINDS TO 40 MPH
1154 AM HAIL WINDSOR 40.49N 104.91W
05/22/2008 M1.50 INCH WELD CO TRAINED SPOTTER
STORM MOVING N
1148 AM HAIL WINDSOR 40.49N 104.91W
05/22/2008 M1.00 INCH WELD CO TRAINED SPOTTER
1147 AM HAIL 3 ENE FORT COLLINS 40.57N 105.02W
05/22/2008 M1.00 INCH LARIMER CO TRAINED SPOTTER
0.48 INCH PRECIPITATION
1140 AM TORNADO 3 E MILLIKEN 40.32N 104.80W
05/22/2008 WELD CO TRAINED SPOTTER
EXTREMELY LARGE TORNADO
1132 AM TORNADO GILCREST 40.28N 104.78W
05/22/2008 WELD CO TRAINED SPOTTER
TORNADO IN TOWN
1130 AM HAIL 3 NNE DRAKE 40.47N 105.31W
05/22/2008 M1.75 INCH LARIMER CO TRAINED SPOTTER
0.73 INCH OF RAINFALL IN 30 MINUTES. SOME FLOODING
1127 AM TORNADO PLATTEVILLE 40.22N 104.82W
05/22/2008 WELD CO TRAINED SPOTTER
TORNADO 1/2 MILE WIDE
1126 AM TORNADO 2 NW MILTON RESERVOIR 40.26N 104.66W
05/22/2008 WELD CO TRAINED SPOTTER
TREE UPROOTED TORNADO MOVING ACROSS PASTURE
1119 AM HAIL 3 NNE PLATTEVILLE 40.26N 104.80W
05/22/2008 M1.00 INCH WELD CO TRAINED SPOTTER
GROUND COVERED WITH HAIL QUARTER SIZE AND SMALLER
&&
BENTONThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 6:21 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 24 min |
| May 21, 7:08 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Morgan, Phillips, Sedgwick, Washington | 52 min |
| May 21, 8:04 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Morgan, Phillips, Sedgwick, Washington | 56 min |
| May 21, 9:44 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Elbert | 46 min |
| May 22, 1:48 AM MDT | Areal Flood Advisory | BOU | Larimer | 87 min |
| May 22, 11:09 AM MDT | Severe Thunderstorm Warning | BOU | Larimer, Weld | 51 min |
| May 22, 11:18 AM MDT | Tornado Warning | BOU | Weld | 42 min |
| May 22, 11:35 AM MDT | Tornado Warning | BOU | Larimer, Weld | 25 min |
| May 22, 11:53 AM MDT | Tornado Warning | BOU | Larimer, Weld | 22 min |
| May 22, 12:13 PM MDT | Tornado Warning | BOU | Larimer | 32 min |
| May 22, 12:24 PM MDT | Tornado Warning | BOU | Boulder, Weld | 36 min |
| May 22, 12:46 PM MDT | Severe Thunderstorm Warning | BOU | Larimer | 44 min |
| May 22, 12:49 PM MDT | Severe Thunderstorm Warning | BOU | Larimer | 30 min |
| May 22, 1:00 PM MDT | Tornado Warning | BOU | Washington | 30 min |
| May 22, 1:14 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Morgan, Washington, Weld | 31 min |
| May 22, 1:22 PM MDT | Severe Thunderstorm Warning | BOU | Larimer | 38 min |
| May 22, 3:05 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 55 min |
| May 22, 3:06 PM MDT | Areal Flood Advisory | BOU | Larimer | 3 hr |
| May 22, 3:20 PM MDT | Tornado Warning | BOU | Weld | 40 min |
| May 22, 3:29 PM MDT | Tornado Warning | BOU | Weld | 46 min |
| May 22, 5:44 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Phillips, Sedgwick | 28 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.